My Ovacome
10,290 members12,618 posts

Deflated

I'm sitting in the oncology unit after a second allergic reaction to paclitaxel despite enough steroids to help me pull a tractor with my teeth. They did a very slow drip for 15 mins which was fine. Then upped the speed and within a few minutes had chest pain and throbbing arms. They stopped and won't try again. Am having the carboplatin now. Feeling very deflated even though they've assured me the oncologist will have a Plan C.😟

31 Replies
oldestnewest

Hi, don't feel too deflated, your Onc will have a plan, mine did when I reacted badly to Carboplatin and also didn't complete the full course (had 4 our of 6) of taxol (paclitaxel) because I had very bad peripheral neuropathy. Take Care Kathy xx

4 likes
Reply

Thanks. Good to know there are options. :)

Reply

Melongirl, I can understand how you feel. I cannot offer any advice but am wondering why they could not continue giving it to you at a very slow drip? Also, thank you for making me smile. I love the line about you having enough steroids in you to pull a tractor with your teeth!

1 like
Reply

I asked and they said it was so slow it would take a week. Moving on to plan C. 😷

Reply

Hi Melongirl,

I feel like I trot this story out on a regular basis, so apologies if I have already told you, but I also had a severe reaction to the paclitaxel. I was swapped over to docetaxel, which is in the same family, and was just fine. I had carbo/docetaxel for 4 rounds. I'm sure your onc will have a Plan C.

Good luck xxx

2 likes
Reply

Thanks. That's good to hear. I would love to get beyond Round 1 without reacting. It's very encouraging to hear from you and that there's another option. Have a good weekend.

1 like
Reply

Hi lovely,

The only good side is that you have had a little bit in you do that's gotta be the start of dealing with the beast.

There will be something that works for you it's just a case of finding out what it is xxx

Reply

*so not do!!

Reply

Don't you love predictive text? Just told my friend I'm seeing the oncologist in Octopus. 😎 Yes, at least it's a start at slaying the beast.

1 like
Reply

Hi

This is exactly what happened to me and my onc is gonna start me on caelyx with carbo next week.

I was worried too. X

1 like
Reply

Another new word to learn. Will ask my oncologist about it. Thanks.

1 like
Reply

The way u described your reaction , exactly same as me. Very scary but staff are well trained to deal.

1 like
Reply

melonbabe, as a writer you probably want to be able to keep typing, so be sure to have them ICE YOUR HANDS during infusions. This will STOP neuropathy so you can keep typing! I am a professional artist/illustrator. Without the use of my hands I'd just want to die. Yes, die. So, My oncologist instructed the chemo nurses to wrap ice bags around my hands. Sadly, I wasn't even thinking of my feet and they are effed up with neuropathy! No pain in my hands, can draw and paint to my heart's delight.

Reply

Great tip! I'll definitely tell them to do so. Thanks

Reply

Hi there, I was thinking about you earlier on knowing you were trying your treatment again.

I am so sorry to hear it hasn't worked for you. It does sounds as if they tried their best hopefully they will have another plan.

They gave you steroids I am wondering if they had gaven them to you a few days before if it would of helped.

I found having the Caelyx slowed down & given over 2 hours rather than an hour a lot better & had it reduce by 10% really helped me.

At least they are giving you carboplatin. It might do something toward kicking its pants. Let us know what your next plan will be.Take care Cindyxx

1 like
Reply

Will do, Cindy. Thanks fore encouragement.

Reply

Morning melon

I started that treatment had an anaphylactic shock to paclitaxol within 2 mins, then had to stop altogether for a week, then had a slightly larger dose of carbo for 6 treatments, and I am still here 4 years later and scan /con appt clear just a week ago, carry on xx

2 likes
Reply

Good news indeed. Thanks for the encouragement. ☺

Reply

Hi Melongirl,

I had carboplatin as a single agent last year as my bloods were so low after the other two (cyclophosphamide and avastin ) which were in the mix. My oncologist said that carboplatin was the more important one and it did indeed put me in remission. Oncolocogists are very good with Plan C's !

Best wishes

Juliet

2 likes
Reply

That's good to hear, thanks. I've been feeling quite down about not knowing what happens next. Onward and upward!

Reply

It seems quite a lot of us ladies are allergic to our chemo....I am not surprised it is very toxin stuff. In the past I have had carboplatin no trouble at all but 3 weeks ago had a very severe reaction to it so it has now been changed to cisplatin. This was given over 4 hours with 4 hours of fluids to follow. Before that I had my gem for 1/2 Hour. As I had started to get very thin hair on the carbo I said I wanted to try the cold cap with the cisplatin ,the nurses were a bit worried about this as it meant I would have it on for hours....in fact it was for 61/2 hours ....a record....after the first 15 mins it was fine in fact I had to keep asking if it was still switched on.

The good news was that I had no reactions only a very red face the next day which I think is the steroids not the chemo. The red has gone today.

I did put on 4 kilos in weight in that one day with all the fluid but am glad to day it's going down again now. What a game it all is............

Good luck all you lovely kind ladies ,we all have to put up with so much.

We put our lippy on and just get on with it don't we?

Georgiex

1 like
Reply

Putting on my lippie right now. In my pyjamas. Good to know about options. Seems like there are loads of alternatives to Paclitaxel. Steep learning curve for me. Hope the rest of your treatment goes well. xx

Reply

That's a shame.... each hospital seems to have different approaches/regimes .

After an allergic reaction on 3 rd lot taxol which was then stopped (first round of treatment along with surgery, carbo and avastin, these were continued. ) Then failure on avastin, then caelyx soon after on second round, consultant decided to retry taxol at 1/3 dose each time. This time I am given additional steroids (so 2x2 mg over 3 days )along with tablet form of the premeds. THEN super slow 1/4 drip for 15 mins, 1/2 drip another 15 mins , lots of "Are you OK?" , then go...... so far 5 sessions no problems, and only minor side effects so far apart from the high and low of weekly steroid use .

so maybe if you need it in the future..... extra drugs and super slow may work. Meanwhile hope plan C works!!

Janet 🌈 A B C ......Z

2 likes
Reply

Hey Melongirl 🍈!

Sorry to hear you are having a hard time. Taxol can be difficult for many of us to take. I couldn't take it either. I had 6 carboplatin & 25 days IMRT post my surgeries and still here 3 years later to tell the tale! Keep the faith!!! And yes I too had clear cell, stage 3c and lots of endometriosis. The literature shows a correlation between endometriosis and clear cell carcinoma.

May you be well

May you be happy

May you be at ease

May you be kind to yourself

Hugs 🤗 Chickpea x

2 likes
Reply

Melongirl, sorry to hear of your reaction. I'm sure there are plenty of other drugs in their minds which can be used. It's just not the one for you. We are all unique, and it may just be your body's way of saying 'nope, that won't work, try another one!'

Let us know how you get on x

1 like
Reply

I'm sure your oncologist will have a range of other treatment options. I've had a good response to single agent carbo as my second line - hopefully it will suit you too.

best wishes Dawn

1 like
Reply

Thanks. I'm hoping they'll sort out Plan C. I'm seeing my oncologist next Monday, so another week of hanging about. Feeling a bit green about the gills since my first shot of carboplatin last Friday. I suppose this is part of the joys of chemo. All the best Kate

Reply

I found days 3 and 4 after carbo were the worst for me - lots of sleeping on the sofa and couldn't face drinking tea or water which I normally drink heaps of. Weird stuff this chemo. Take care Dawn

Reply

Probably said this before,but my reaction was solved with slow infusion and extra anti histomines,didn't have a problem after,

😀xx

1 like
Reply

That's good to hear. I should know more on Monday when I see the oncologist. I now have a UTI just to add to the joy. Sigh. Thanks for encouragement.

Reply

I had chemotherapy with 2 drugs 1 was Cisplatin and the other Gemzar.

I had a total of 8 treatments the first week the did both drugs it took about 7 hours, the second week was just the gemzar with the steroids antibiotics anti nausea IV fluids and then the gemzar that was about 2 1/2 hours third week l was off no drugs that week and after the same thing for 3 more sessions. Thank GOD that is over with!!!

1 like
Reply

You may also like...